Skip to Main Content

Conformal Geometry and Dynamics

Published by the American Mathematical Society since 1997, the purpose of this electronic-only journal is to provide a forum for mathematical work in related fields broadly described as conformal geometry and dynamics. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4173

The 2020 MCQ for Conformal Geometry and Dynamics is 0.49.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Conformal tilings I: foundations, theory, and practice
HTML articles powered by AMS MathViewer

by Philip L. Bowers and Kenneth Stephenson
Conform. Geom. Dyn. 21 (2017), 1-63
Published electronically: January 10, 2017


This paper opens a new chapter in the study of planar tilings by introducing conformal tilings. These are similar to traditional tilings in that they realize abstract patterns of combinatorial polygons as concrete patterns of geometric shapes, the tiles. In the conformal case, however, these geometric tiles carry prescribed conformal rather than prescribed euclidean structure. The authors develop the topic from the ground up: definitions and terminology, basic theory on existence, uniqueness and properties, numerous experiments and examples, comparisons to traditional tilings, patterns unique to conformal tiling, and details on computability through circle packing. Special attention is placed on aperiodic hierarchical tilings and on connections between abstract combinatorics on one hand and their geometric realizations on the other. Many of the motivations for studying tilings remain unchanged, not least being the pure beauty and intricacy of the patterns.
Similar Articles
  • Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 52C23, 52C26, 52C45, 68U05
  • Retrieve articles in all journals with MSC (2010): 52C23, 52C26, 52C45, 68U05
Bibliographic Information
  • Philip L. Bowers
  • Affiliation: Department of Mathematics, The Florida State University, Tallahassee, Florida 32306
  • MR Author ID: 40455
  • Email:
  • Kenneth Stephenson
  • Affiliation: Department of Mathematics, The University of Tennessee, Knoxville, Tennessee 37996
  • MR Author ID: 216579
  • Email:
  • Received by editor(s): November 20, 2014
  • Received by editor(s) in revised form: August 26, 2015
  • Published electronically: January 10, 2017
  • Additional Notes: The second author gratefully acknowledges support of a Simons Foundation Collaboration Grant
  • © Copyright 2017 American Mathematical Society
  • Journal: Conform. Geom. Dyn. 21 (2017), 1-63
  • MSC (2010): Primary 52C23, 52C26; Secondary 52C45, 68U05
  • DOI:
  • MathSciNet review: 3594281